Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Is Timolol eye drops safe for itching and burining in eyes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
hi yes, um im having some really bad iching and burning along with red eyes.....? can I use the timolol eye drops until I see a my dr. on monday I have a server eye irritation, my eyes are itchy, red, and dry all around. This what I've done to help it... I've rubbed Vaseline on it to help with the itching and dryness and now smoking outdoors. ? is...can I use Timolol gel eye drops until I can see a Dr. on Monday
Posted Fri, 28 Mar 2014 in Vision and Eye Disorders
Answered by Dr. Shoaib Khan 5 hours later
Brief Answer: Timolol may not help unless you have glaucoma Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Timolol is a medication used to treat a condition called glaucoma in which the pressure inside the eyes increases. Itching is not a symptom of glaucoma, and most probably you either have an infection or irritation due to something foreign. I would advice the use of eye drops with the active contents ciprofloxacin + dexamethasone. This medication will target both infections, as well as the inflammation and redness caused by allergic reactions. Please use this instead of the timolol drops till you can meet your doctor. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor